Indiana, 2007

Hail in Indiana, June 5, 2007

June 5, 2007 · NWS IND · 4 events in 3 counties and zones

Severe thunderstorms moved across central Indiana on the afternoon and evening of June 5, 2007. The main threat from these storms was hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Severe thunderstorms moved across central Indiana on the afternoon and evening of June 5, 2007. The main threat from these storms was hail. Severe hail ranged in diameter from 0.88 inches to 1.25 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 5, 12:12 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 5, 12:12 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EDT TUE JUN 5 2007

.AVIATION...DISCUSSION FOR 051800Z TAFS

EXPECT CU FIELD TO PERSIST ACROSS THE TAF SITES THROUGH 00Z OR SO AS
AN UPPER WAVE DIVES SE FM IA. LOOKS VFR CIGS AROUND BKN040 WITH
OCCASIONAL PERIODS OF NO CIGS. SAME UPPER WAVE WILL INTERACT WITH
MOIST AND UNSTABLE AIR ACROSS SWRN IN TO GENERATE SCT TSRA. WILL
INCLUDE A VCTS AT BMG AND HUF WHICH ARE CLOSEST TO AXIS OF
INSTABILITY...AND WHERE SCT SHRA WERE ALREADY BUILDING. AT LAF AND
IND WILL INCLUDE A CB MENTION AS SAID WAVE MAY GENERATE ISOLD
SHRA/TSRA.

CU/SHRA WILL DISSIPATE AFT 00Z OR SO. WITH DECENT RADIATIONAL
COOLING AND SOME RECENT RAINS...BELIEVE THAT MVFR FOG WILL DEVELOP
FOR A COUPLE OF HOURS AFT 10Z OR SO. FOG WILL QUICKLY LIFT ON WED
WITH NO CIGS EXPECTED THRU 18Z.

&&

.PREV DISCUSSION...

MAIN FORECAST CONCERNS ARE RAIN CHANCES MUCH OF THE WEEK.

AT 07Z AN UPPER TROUGH CONTINUED ACROSS MUCH OF THE GREAT LAKES
REGION.  SATELLITE INDICATED A S/W EXTENDED ACROSS ILLINOIS AND
SOUTHERN WISCONSIN. THIS S/W WAS PRODUCING SCATTERED SHOWERS AND A
FEW THUNDERSTORMS. GIVEN THAT PRECIPITATION IS ALREADY OCCURRING AND
AIR MASS WILL BECOME MORE UNSTABLE TODAY WITH DAYTIME HEATING WILL
RAISE POPS TO CHANCE CATEGORY ALL AREAS TODAY.  BOTH NAM AND GFS
INDICATE MEASURABLE PRECIP ALL AREAS THIS AFTERNOON SO I AM NOT SURE
WHY MET AND MAV POPS ARE RUNNING SO LOW TODAY.  MODELS BRING A
SECOND S/W ACROSS OUR REGION THIS EVENING. WILL MENTION SLIGHT
CHANCE POPS EARLY EVENING IN OUR SOUTHEAST.

AFTER THIS EVENING DRY WEATHER WILL BE THE RULE AS MODELS MOVE UPPER
TROUGH INTO NEW ENGLAND WEDNESDAY AND THEN OFF THE COAST AFTER
THAT.  MEANWHILE UPPER RIDGE OVER WESTERN U.S. WILL BUILD ACROSS OUR
REGION LATE WEDNESDAY AND THURSDAY.

MODELS MOVE THIS UPPER RIDGE EASTWARD AND BRING A COLD FRONT INTO
OUR REGION BY FRIDAY. WILL DELAY RETURN OF THUNDERSTORM CHANCES
UNTIL LATE THURSDAY NIGHT MOST AREAS. OTHERWISE NO SIGNIFICANT
CHANCES MADE DURING THE EXTENDED.

GFS AND EWCF MOVE THIS FRONT SOUTH OF OUR REGION OVER THE WEEKEND
AND IF THIS IS TRUE WEEKEND MAY TURN OUT TO BE DRY. HOWEVER OFTEN
THIS TIME OF YEAR COLD FRONTS WILL REMAIN FARTHER NORTH THAN WHAT
MODELS INDICATE...SO WILL CONTINUE LOW POPS INTO THE WEEKEND FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JH
AVIATION...CS
Hazardous weather outlook, Jun 5, 1:04 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EDT TUE JUN 5 2007

INZ021-028>031-035>049-051>057-062>065-072-061815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
204 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. ALTHOUGH
SEVERE STORMS ARE NOT EXPECTED...ISOLATED STORMS MAY PRODUCE GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH
NEXT MONDAY. WE ARE NOT EXPECTING ANY SEVERE STORMS THURSDAY NIGHT
OR FRIDAY. AS FAR AS THE WEEKEND OR BEYOND...IT IS TOO EARLY TO TELL
WHETHER ANY OF THOSE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>071-061815-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
204 PM EDT TUE JUN 5 2007 /104 PM CDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...THEN
DIMINISH THIS EVENING. SOME STORMS MAY BE SEVERE THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH
NEXT MONDAY. WE ARE NOT EXPECTING ANY SEVERE STORMS THURSDAY NIGHT
OR FRIDAY. AS FAR AS THE WEEKEND OR BEYOND...IT IS TOO EARLY TO TELL
WHETHER ANY OF THOSE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The Evansville,IN radar (KVWX), 85 km away, was scanning. The volume nearest the first event began at 18:17 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Martin

When
June 5, 1:15 PM EST to 1:35 PM EST
Where
Martin County, Loogootee
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.670, -86.900

Hail, Daviess

When
June 5, 1:24 PM EST to 1:26 PM EST
Where
Daviess County, 2 mi SSW of Plainville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.773, -87.164

Law enforcement reported quarter size hail at the intersection of SR 57 and CR 800 N.

Hail, Martin

When
June 5, 1:32 PM EST to 1:34 PM EST
Where
Martin County, 2 mi E of Shoals
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
38.670, -86.743

This report was relayed through the National Weather Service in Louisville.

Hail, Parke

When
June 5, 6:07 PM EST to 6:09 PM EST
Where
Parke County, Rockville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.770, -87.230

Hail ranging in diameter from pea to quarter size was reported by the emergency manager.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33406, 33408, 33410, 33411.